MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; NYLON 4-0 PS2

SURGICAL SPECIALTIES CORPORATION SHARPOINT; NYLON 4-0 PS2
Model Number A1667S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The actual devices or magnified photos were not returned for review.No sterile devices were received from the end user (rma 44394).If samples are received at a later time, they will be reviewed and tested, and the results will be included in the file.A revised response will be forwarded to you at that time.Sterile samples from lot aafs047 were available in our stock.The samples were visually reviewed and tested.No defects or abnormalities were observed on the packages or devices.The devices met current specification including the usp tensile strength requirements for a 4-0 nylon device.The suture breaking during use most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.It¿s also possible the devices are being grasped with surgical instruments and/or forceps, damaging the suture, allowing the device to break/snap during use.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving the decontaminated, actual device(s) for review, receiving magnified photos of the used devices for review, receiving sterile devices from the end user for visual review/testing, or receiving details regarding the method utilized to remove the device from the packaging, preoperative preparation of the device(s), tools utilized to grasp the device(s), or procedures performed, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Samples provided by rep for trialing - we had one case (excision) where the dr.Closed the patient up and they were cleaning patient up and the sutures completely popped.She had to re- stitch the patient up with a different brand.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The actual devices or magnified photos were not returned for review.No sterile devices were received from the end user (rma 44394).If samples are received at a later time, they will be reviewed and tested, and the results will be included in the file.A revised response will be forwarded to you at that time.Sterile samples from lot aafs047 were available in our stock.The samples were visually reviewed and tested.No defects or abnormalities were observed on the packages or devices.The devices met current specification including the usp tensile strength requirements for a 4-0 nylon device.The suture breaking post-operative most likely resulted from the interaction of specific procedural related stress in contrast to the suture strength.As stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the sutures failing, dehiscence or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, or obesity.Without receiving photos of the actual device/incision/surgical site, receiving sterile devices from the customer to review/test, or receiving detailed information regarding the pre-operative preparation of the devices, placement of the device in the tissue, method utilized to secure the device in the tissue as stated in the ifu, the patient¿s specifics, quality of the tissue where suture was placed, a definitive root cause for the reported event cannot be confirmed with certainty.

Brand Name
SHARPOINT
Common Device Name
NYLON 4-0 PS2
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17191931
Report Number3010692967-2023-00025
Device Sequence Number7413262
Product Code GAR
UDI-Device Identifier00848782032372
UDI-Public(01)00848782032372(17)250228(10)AAFS047
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
Report Date (Section F) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberA1667S
Device Catalogue NumberA1667S
Device Lot NumberAAFS047
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/28/2023
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer05/08/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown